Post birth control acne

Whether you are taking birth control pills to fight acne or to prevent pregnancy, going off the pills can lead to worse acne. This is especially true if you have been taking birth control pills for a long time. Various scientific studies suggest that stopping birth control can lead to acne, inflamed skin, increased oiliness, … Read more

Accutane and Gut Problems: The Latest Research

Recent research in JAMA Dermatology stated that isotretinoin (Accutane) does not cause inflammatory bowel disease (IBD). This finding contradicts the conclusions of earliest studies, which suggested that the drug could cause gut problems. Recent Study Shows No Connection Between Accutane and IBD The study, published in September, compared 1,078 patients who had been diagnosed with … Read more

Long-Term Minocycline Treatment May Turn Your Skin Blue

OK, sorry about the sensational headline, I just couldn’t resist. Especially since there’s a grain of truth to it. I just came across case reports and papers reporting skin hyperpigmentation after minocycline treatment. These describe people who have developed blue/gray areas on their skin following minocycline treatment. Apparently this not so common but also not … Read more

Study Unveils New Side-Effects From Accutane

New study unveils even more side-effects from Accutane. A Turkish study published just two months ago found that Accutane treatment increased systemic inflammation and reduces blood vitamin E levels. In earlier posts I have talked about inflammation and the role it plays on acne. And as I’ve been reading research to update my book the role of … Read more